Alert archive / North Carolina / Beach Hazards Statements in 2017

Beach Hazards Statement 22, NWS Newport/Morehead City, NC

June 18, 2017

NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 18, 2017, 8:05 PM EDT. It was in force for 72 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2017, 8:05 PM EDT (00:05 UTC)
Expired
Jun 21, 2017, 8:00 PM EDT
In force
72 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

067 
WHUS42 KMHX 190005
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
805 PM EDT SUN JUN 18 2017

...HIGH THREAT OF RIP CURRENTS AGAIN ON MONDAY ON ALL AREAS
BEACHES...

.LONG PERIOD SOUTHEASTERLY SWELLS COMBINED WITH SOUTHERLY WINDS
WILL CREATE A HIGH THREAT OF RIP CURRENTS AGAIN ON MONDAY.

NCZ095-098-103-104-190815-
/O.EXP.KMHX.BH.S.0021.000000T0000Z-170619T0000Z/
/O.NEW.KMHX.BH.S.0022.170619T0005Z-170620T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
805 PM EDT SUN JUN 18 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING...
...BEACH HAZARDS STATEMENT HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT THROUGH MONDAY
EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...FROM SURF CITY TO DUCK.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL
  OCCUR AROUND 9 TO 10 AM MONDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$

11
9 follow-up statements
864 
WHUS42 KMHX 190823
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
423 AM EDT MON JUN 19 2017

...HIGH THREAT OF RIP CURRENTS AGAIN ON TODAY ON ALL AREA 
BEACHES...

.LONG PERIOD SOUTHEASTERLY SWELLS COMBINED WITH SOUTHERLY WINDS
WILL CREATE A HIGH THREAT OF RIP CURRENTS AGAIN TODAY.

NCZ095-098-103-104-200000-
/O.CON.KMHX.BH.S.0022.000000T0000Z-170620T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
423 AM EDT MON JUN 19 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...FROM SURF CITY TO DUCK.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL
  OCCUR AROUND 9 TO 10 AM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$
656 
WHUS42 KMHX 191510
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1110 AM EDT MON JUN 19 2017

...HIGH THREAT OF RIP CURRENTS AGAIN ON TODAY ON ALL AREA
BEACHES...

.LONG PERIOD SOUTHEASTERLY SWELLS COMBINED WITH SOUTHERLY WINDS
WILL CREATE A HIGH THREAT OF RIP CURRENTS AGAIN TODAY.

NCZ095-098-103-104-192315-
/O.CON.KMHX.BH.S.0022.000000T0000Z-170620T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
1110 AM EDT MON JUN 19 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...FROM SURF CITY TO DUCK.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP 
  CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, 
  WHICH WILL OCCUR AROUND 9 TO 10 AM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$
469 
WHUS42 KMHX 192000
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
400 PM EDT MON JUN 19 2017

...HIGH THREAT OF RIP CURRENTS AGAIN ON TUESDAY ON ALL AREA 
BEACHES...

.LONG PERIOD SOUTHEASTERLY SWELLS COMBINED WITH SOUTHERLY WINDS
WILL CREATE A HIGH THREAT OF RIP CURRENTS AGAIN ON TUESDAY.

NCZ095-098-103-104-200900-
/O.EXT.KMHX.BH.S.0022.000000T0000Z-170621T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
400 PM EDT MON JUN 19 2017

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...FROM SURF CITY TO DUCK.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL
  OCCUR AROUND 10 AM TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$

11
101 
WHUS42 KMHX 200007
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
807 PM EDT MON JUN 19 2017

...HIGH THREAT OF RIP CURRENTS AGAIN ON TUESDAY ON ALL AREA
BEACHES...

.LONG PERIOD SOUTHEASTERLY SWELLS COMBINED WITH SOUTHERLY WINDS
WILL CREATE A HIGH THREAT OF RIP CURRENTS AGAIN ON TUESDAY.

NCZ095-098-103-104-200945-
/O.CON.KMHX.BH.S.0022.000000T0000Z-170621T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
807 PM EDT MON JUN 19 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...FROM SURF CITY TO DUCK.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP 
  CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, 
  WHICH WILL OCCUR AROUND 10 AM TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$
865 
WHUS42 KMHX 200835
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
435 AM EDT TUE JUN 20 2017

...HIGH THREAT OF RIP CURRENTS AGAIN TODAY ON ALL AREA BEACHES...

.LONG PERIOD SOUTHEASTERLY SWELLS COMBINED WITH SOUTHERLY WINDS
WILL CREATE A HIGH THREAT OF RIP CURRENTS AGAIN TODAY.

NCZ095-098-103-104-210000-
/O.CON.KMHX.BH.S.0022.000000T0000Z-170621T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
435 AM EDT TUE JUN 20 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...FROM SURF CITY TO DUCK.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL
  OCCUR AROUND 10 AM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$
927 
WHUS42 KMHX 201448
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1048 AM EDT TUE JUN 20 2017

...HIGH THREAT OF RIP CURRENTS AGAIN TODAY ON ALL AREA BEACHES...

.LONG PERIOD SOUTHEASTERLY SWELLS COMBINED WITH SOUTHERLY WINDS
WILL CREATE A HIGH THREAT OF RIP CURRENTS AGAIN TODAY.

NCZ095-098-103-104-202300-
/O.CON.KMHX.BH.S.0022.000000T0000Z-170621T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
1048 AM EDT TUE JUN 20 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...FROM SURF CITY TO DUCK.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP 
  CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, 
  WHICH WILL OCCUR AROUND 1030 AM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$
634 
WHUS42 KMHX 202017
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
417 PM EDT TUE JUN 20 2017

...HIGH THREAT OF RIP CURRENTS AGAIN WEDNESDAY ON ALL AREA 
BEACHES...

.LONG PERIOD SOUTHEASTERLY SWELLS COMBINED WITH SOUTHEAST WINDS 
WILL CREATE A HIGH THREAT OF RIP CURRENTS AGAIN WEDNESDAY.

NCZ095-098-103-104-210430-
/O.EXT.KMHX.BH.S.0022.000000T0000Z-170622T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
417 PM EDT TUE JUN 20 2017

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...FROM SURF CITY TO DUCK.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL
  OCCUR AROUND 1130 AM WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$

HEDEN
361 
WHUS42 KMHX 210928
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
528 AM EDT WED JUN 21 2017

...HIGH THREAT OF RIP CURRENTS AGAIN TODAY ON AREA BEACHES SOUTH
OF CAPE HATTERAS...

.LONG PERIOD SOUTHEASTERLY SWELLS COMBINED WITH SOUTHERLY WINDS 
WILL CREATE A HIGH THREAT OF RIP CURRENTS AGAIN TODAY SOUTH OF
CAPE HATTERAS.

NCZ095-098-103-104-220000-
/O.CON.KMHX.BH.S.0022.000000T0000Z-170622T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
528 AM EDT WED JUN 21 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...FROM SURF CITY TO CAPE HATTERAS.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL
  OCCUR AROUND 1130 AM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$
219 
WHUS42 KMHX 220019
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
819 PM EDT WED JUN 21 2017

...HIGH THREAT OF RIP CURRENTS ON THURSDAY FOR AREA BEACHES FROM
BOGUE INLET TO CAPE HATTERAS ...

.LONG PERIOD SOUTHEASTERLY SWELLS COMBINED WITH SOUTHERLY WINDS 
WILL CREATE A HIGH THREAT OF RIP CURRENTS AGAIN THURSDAY FOR AREA
BEACHES FROM BOGUE INLET TO CAPE HATTERAS .

NCZ095-103-104-221000-
/O.EXP.KMHX.BH.S.0022.000000T0000Z-170622T0000Z/
/O.NEW.KMHX.BH.S.0023.170622T0019Z-170623T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
819 PM EDT WED JUN 21 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT THROUGH THURSDAY
EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...FROM SURF CITY TO CAPE HATTERAS.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL
  OCCUR AROUND 1230 PM THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$

NCZ098-220130-
/O.EXP.KMHX.BH.S.0022.000000T0000Z-170622T0000Z/
ONSLOW-
819 PM EDT WED JUN 21 2017

...BEACH HAZARDS STATEMENT HAS EXPIRED...

THERE IS A MODERATE RISK FOR RIP CURRENTS ACROSS ONSLOW COUNTY ON
THURSDAY.

A MODERATE RISK MEANS WIND, WAVE AND TIDE CONDITIONS SUPPORT THE
DEVELOPMENT OF STRONGER OR MORE FREQUENT RIP CURRENTS ALONG THE
BEACHES. ONLY EXPERIENCED SURF SWIMMERS WHO KNOW HOW TO ESCAPE RIP
CURRENT SHOULD ENTER THE WATER.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 18, 6:33 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 18, 6:33 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
633 PM EDT Sun Jun 18 2017

.SYNOPSIS...
High pressure will remain off the coast tonight. A cold front
will approach from the northwest Monday and Tuesday, then stall
and dissipate inland of the area Wednesday and Thursday. High
pressure sets up again off the coast into next weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 630 pm Sun...No significant changes needed to previous
forecast for early evening update. Latest radar imagery shows
weakening showers over the coastal plain this evening. Expect
precip to dissipate with the loss of daytime heating. High res
models continue to show isolated to scattered showers and
storms re-developing along the coast tonight, similar to last
night. Warm and muggy overnight with lows in the mid to upper
70s throughout.

&&

.SHORT TERM /MONDAY/...
As of 345 pm Sun...Offshore theta-e ridge will transition to
the inland areas once again during the day Monday. Looking for a
similar day to today with chance PoPs inland from the coast,
with dry conditions south coast and adjacent Outer Banks. Highs
will be in the upper 80s inland, with mid 80s south coast and
Outer Banks.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 345 PM Sunday...Models remain in good agreement with
good coverage of showers and tstms Monday night into Wednesday
ahead of surface cold front and stronger upper level trough and
shortwave energy. Less certainty for rest of period due to model
differences with handling of possible tap of tropical moisture
and upper level energy from Gulf of Mexico. Model blend used
through Wednesday, then leaned to ECMWF/WPC/Superblend for rest
of period.

Monday night through Wednesday...A broad upper trough digs into
the eastern CONUS this period with the attendant, slowly
dissipating, cold front advances toward the region Tuesday and
Wednesday. Increasing S/SW flow will continue to bring abundant
moisture across region with PWATs around 2 inches while the
region will be under favorable upper level dynamics as the right
entrance region of the upper jet approaches. Scattered to
numerous showers and thunderstorms are expected through the
period with best coverage likely Tuesday through early
Wednesday. Could see strong to marginally severe storms Monday
and Tuesday with plenty of instability with MUCAPE around
2000-3000 J/Kg and somewhat better shear around 25-35 kt while
Wednesday doesn't look to be as unstable. Storms could also
produce heavy rainfall with localized flooding especially if
training storms develop. Cloudiness and precip expected to keep
highs in low-mid 80s both days with lows in the low to mid 70s.

Thursday through Sunday...The upper trough lifts out late in
the week but models differ on how strong the upper ridge builds
aloft as well as where a Gulf of Mexico tropical system will
track. 12Z GFS now has surface low/possible tropical system near
New Orleans Thursday morning, while ECMWF has been more
consistent with track farther west toward south Texas/Mexico
border. GFS would indicate more moisture and upper level energy
spreading toward eastern NC Thursday night and Friday followed
by main remnants of system over weekend, while ECMWF holds off
system from affecting area until Friday night-Sunday. Given
uncertainty, have leaned toward previous forecast and
EC/WPC/Superblend with climo 20/30 POPs for Thursday-Friday,
then solid chance for weekend. Seasonably warm temps continue
this period with highs around 90 inland to mid 80s coast and
lows in the 70s.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
Short Term /through Mon/...
As of 630 pm Sun...Pred VFR conditions expected through 06z.
Confidence is low at this time, but a brief period of MVFR
ceilings could develop early Monday morning. Scattered showers
and storms expected Monday afternoon and evening, likely more
coverage than the past few days. Could see brief periods of sub-
VFR. SW wind gusts 20-25 kt Monday afternoon and early evening.

Long Term /Monday night through Friday/...
As of 345 PM Sunday...periods of sub-VFR conditions are
likely late Monday night through Wednesday with scattered to
numerous showers and thunderstorms expected as a cold front
approaches and favorable upper level dynamics moves into the
region. Patchy late night/early morning fog will be possible,
especially in areas that receive rainfall. VFR conditions will
return Thursday though could still see isolated to scattered
afternoon showers/storms.

&&

.MARINE...
Short Term /through Mon/...
As of 630 pm Sun...Latest obs show S/SW winds 15-25 kt and seas
3-5 feet. Breezy south to southwest winds will continue in the
short term in between the Bermuda High and a slowly approaching
front from the west. Issued MWS for the sounds and Alligator
River for the next few hours for gusty winds. Wind gusts should
diminish a bit this evening, but remain 10-20kt overnight. Models
build seas to 4-6 feet Monday in the waters north of Cape
Lookout, so will post Small Craft advisories for those waters
with the upcoming zones. The waters south of Cape Lookout could
see some 6-footers in the far eastern portion of the zone for
about a 6-8 hour period Monday night, but will not issue a SCA
at this point since it is the 3rd period and very brief. Mid
shift can evaluate tonight.

Long Term /Monday night through Friday/...
As of 345 PM Sunday...Models generally indicating southwest
winds to persist through period. 12Z GFS does indicate weak
wind shift with trough/front passage Wednesday night but deemed
an outlier based on consensus of other guidance. Tightened
pressure gradient between offshore high and approaching front
expected to result in period of SCA most of waters Monday night
into Tuesday with winds 15-25 KT and seas around 6 feet outer
portions. Winds and seas diminishing slightly Tuesday night into
Wednesday with more typical 10-15 KTs for Thursday with seas
back down to 2-4 feet. Some model differences with handling of
possible tropical moisture and energy spreading in from Gulf of
Mexico and end of week, and have leaned toward more consistent
ECMWF with typical offshore high/inland trough redeveloping with
SW winds 10-20 KT and seas 3-5 FT.

&&

.RIP CURRENTS...
As of 430 PM Sunday...persistent long period SE swell will
continue to produce High threat of rip currents all beaches for
remainder of this afternoon and again Monday.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
     098-103-104.
MARINE...Small Craft Advisory from 2 PM Monday to 4 PM EDT Tuesday for
     AMZ152-154.
     Small Craft Advisory from 2 PM Monday to 10 AM EDT Tuesday for
     AMZ156.
     Small Craft Advisory from 2 PM Monday to 6 AM EDT Tuesday for
     AMZ150.

&&

SYNOPSIS...HSA
NEAR TERM...CQD/HSA
SHORT TERM...HSA
LONG TERM...JBM
AVIATION...JBM/CQD/HSA
MARINE...JBM/CQD/HSA
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Jun 18, 5:27 AM EDT, 14 hours 38 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Newport/Morehead City NC
527 AM EDT Sun Jun 18 2017

NCZ095-098-103-104-190930-
Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde-
527 AM EDT Sun Jun 18 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong to marginally severe thunderstorms will be possible Monday and
Tuesday. The main threat from the storms will be damaging wind gusts
and large hail. Storms could also produce locally heavy rainfall
with localized flooding possible, especially in low-lying and poor
drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>094-190930-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
527 AM EDT Sun Jun 18 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong to marginally severe thunderstorms will be possible Monday and
Tuesday. The main threat from the storms will be damaging wind gusts
and large hail. Storms could also produce locally heavy rainfall
with localized flooding possible, especially in low-lying and poor
drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 18, 2:41 PM EDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
241 PM EDT SUN JUN 18 2017

NCZ029-044-045-080-093-181930-
Craven-Washington-Beaufort-Martin-Pitt-
241 PM EDT SUN JUN 18 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WASHINGTON...NORTH
CENTRAL CRAVEN...SOUTHEASTERN PITT...SOUTHEASTERN MARTIN AND
NORTHWESTERN BEAUFORT COUNTIES...

At 241 PM EDT, a strong thunderstorm was located 9 miles southwest of
Washington, moving northeast at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Washington, Williamston, Plymouth, River Road, Chocowinity,
Jamesville, Washington Park, Grimesland and Beargrass.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3592 7703 3589 7702 3589 7703 3588 7703
      3587 7705 3586 7703 3586 7701 3588 7698
      3589 7695 3587 7690 3586 7689 3584 7690
      3581 7690 3581 7688 3585 7683 3582 7675
      3534 7706 3541 7728 3593 7706
TIME...MOT...LOC 1841Z 203DEG 30KT 3545 7714

11

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:36 PM EDTSpecial Weather StatementMHXJones39 min
Jun 19, 3:13 PM EDTSpecial Weather StatementMHXBeaufort, Craven, Jones47 min
Jun 19, 3:57 PM EDTSpecial Weather StatementMHXMartin33 min

Nearby

Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.